Alert archive / Minnesota / Beach Hazards Statements in 2025
Beach Hazards Statement 2, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jun 12, 2025, 2:43 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It took effect at Jun 12, 2025, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2025, 2:43 AM CDT (07:43 UTC)
- In effect from
- Jun 12, 2025, 10:00 AM CDT
- Expired
- Jun 12, 2025, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 7.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710 WHUS43 KDLH 120743 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 243 AM CDT Thu Jun 12 2025 MNZ037-WIZ001-130145- /O.NEW.KDLH.BH.S.0002.250612T1500Z-250613T0300Z/ Carlton and South St. Louis-Douglas- 243 AM CDT Thu Jun 12 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * WHERE...Minnesota Park Point and Wisconsin Point Beaches. * WHEN...From 10 AM CDT this morning through this evening. * IMPACTS...High wave action can make swimming difficult on days such as this. Incoming waves in rapid succession can tire even an experienced swimmer quickly. Rip currents can usher you away from land. To avoid being swept away, swim parallel to the shore to exit a rip current. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
1 follow-up statement
383 WHUS43 KDLH 130254 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 954 PM CDT Thu Jun 12 2025 MNZ037-WIZ001-130400- /O.EXP.KDLH.BH.S.0002.000000T0000Z-250613T0300Z/ Carlton and South St. Louis-Douglas- 954 PM CDT Thu Jun 12 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM CDT THIS EVENING... Elevated waves to around 3 feet will continue through tonight. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 12, 12:03 AM CDT, 2 hours 40 minutes earlier. Its key messages:
- Rain and a few thunderstorms are expected Thursday afternoon through early Saturday morning. There is a slight chance the rain could extend as far north as the Canadian border.
- Locally heavy rainfall is possible mainly south of US-2 in Minnesota and Wisconsin. Some locations may receive 1 to 2 inches of rain.
- High pressure through the weekend with warming temperatures.
- The another chance of rain and thunderstorms is expected early next week. Some of those storms may be severe.
Area forecast discussion, Jun 12, 12:03 AM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1203 AM CDT Thu Jun 12 2025 .KEY MESSAGES... - Rain and a few thunderstorms are expected Thursday afternoon through early Saturday morning. There is a slight chance the rain could extend as far north as the Canadian border. - Locally heavy rainfall is possible mainly south of US-2 in Minnesota and Wisconsin. Some locations may receive 1 to 2 inches of rain. - High pressure through the weekend with warming temperatures. - The another chance of rain and thunderstorms is expected early next week. Some of those storms may be severe. && .DISCUSSION... Issued at 405 PM CDT Wed Jun 11 2025 Subsidence on the periphery of surface high pressure was allowing smoke from aloft to mix down to the surface across much of northeast Minnesota and portions of northwest Wisconsin. Clouds were gradually building northward into the region in response to isentropic ascent and frontogenesis across central Minnesota and central Wisconsin. Thunderstorms farther south may also contribute to cloud cover. Skies will clear again tonight as the storm complex and region of frontogenesis propagate eastward. Attention then shifts to widespread rain chances moving into the region Thursday afternoon through early Saturday morning. An area of low pressure associated with a shortwave trough aloft will progress eastward along and north of a baroclinic zone over the Midwest. A coupled jet structure at 300 mb will contribute to large-scale ascent over the region. A band of 925-700 mb frontogenesis will develop by Thursday afternoon from eastern South Dakota and southern Minnesota to central North Dakota through northwest Wisconsin. Forcing for ascent in this frontal zone and height falls associated with the trough will produce a band of moderate rainfall which will move into central Minnesota Thursday afternoon and into northwest Wisconsin and the US-2 corridor in Minnesota late afternoon through Thursday evening. Rainfall amounts may be locally heavy. Deterministic and ensemble solutions convey far more uncertainty in the location of the heaviest precipitation than likely exists. It seems the area from Cass County east and across all of northwest Wisconsin have the greatest chance of 1 to 2 inches of rain. Locally higher amounts up to 3 inches are certainly possible. Dry air intruding from the north will likely limit the northward extent of measurable rain. Areas near the Canadian border may stay completely dry. In addition to the rain chances, a prolonged period of northeast winds over western Lake Superior will raise the risk of rip currents for the beaches of Duluth and Superior Thursday and Friday. The cool lake temperatures will likely limit high temperatures for shoreline areas of St. Louis and Douglas counties Thursday, including the downtown portions of Duluth and Superior. The cooler air will roughly follow the St. Louis and Nemadji river valleys into the I-35 corridor. Upper 50s to upper 60s temperatures may stretch as far as Willow River, Lawler, and McGregor. The low pressure system will depart to the east Friday afternoon through Saturday morning with rain tapering off from west to east. Temperatures should trend warmer on Saturday and Sunday. Our next chance of rain and storms will arrive early next week. A few strong to severe storms can't be ruled out Monday and Monday night. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1203 AM CDT Thu Jun 12 2025 Some areas of smoke and fog may lead to MVFR to IFR visibilities through sunrise for all terminals except INL. Then VFR conditions persist through this afternoon and evening when rain and thunderstorms begin to arrive, slowly worsening conditions towards the very end of the TAF period. && .MARINE /FOR NEAR SHORE WATERS OF WESTERN LAKE SUPERIOR/... Issued at 405 PM CDT Wed Jun 11 2025 West and southwest winds at 5 to 15 knots are forecast this evening. Winds will veer northeasterly tonight and Thursday morning and strengthen in response to an approaching area of low pressure. Winds in the southwest arm will be strongest at 15 to 20 knots by late Thursday morning. Wind gusts to 25 knots are forecast as well. Conditions will become hazardous for smaller vessels and waves will build to 3 to 6 feet. Rain and possibly a storm or two will gradually spread northeastward over the southern half of the lake by Thursday night. Strong northeast winds will persist through Friday and will begin to weaken as the surface low departs Friday evening. For the open water discussion, refer to the NWS Marquette Area Forecast Discussion at weather.gov/mqt. && .DLH WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. MARINE...None. && DISCUSSION...Huyck AVIATION...Levens MARINE...Huyck
Hazardous weather outlook, Jun 11, 6:03 PM CDT, 8 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 603 PM CDT Wed Jun 11 2025 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-122315- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 603 PM CDT Wed Jun 11 2025 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Tonight An Air Quality Alert is in effect for portions of northeast Minnesota and all of northwest Wisconsin tonight through Thursday due to wildfire smoke. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Non-severe thunderstorms with areas of moderate to heavy rain are likely Thursday into Friday. Heaviest rainfall is expected south of Highway 2, where ponding of water on roadways and a low chance for flash flooding is possible. Increasing northeast winds and building waves may result in hazardous swimming conditions along the beaches of Minnesota and Wisconsin Points on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed tonight. LSZ121-140>148-150-122315- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 603 PM CDT Wed Jun 11 2025 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong northeast winds with gusts to around 25 knots and waves of 2 to 5 feet are possible Thursday afternoon through Friday. A Small Craft Advisory may be needed. NLy More information may be obtained at the following web address: http://www.weather.gov/duluth
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:45 AM CDT | Small Craft Advisory | DLH | 61 hr |
Nearby
Beach Hazards Statements in Minnesota, 2025Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.